MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6LM/RL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6LM/RL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71422261
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the journey uni tibial insert sz 5-6 lm/rl 8mm is luxated when placed into the knee.The surgeon always fixes the inlay on the tibial plateau before implantation, it was fixed firmly and is luxated under load.It was not reported if/how the problem was resolved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that the journey uni tibial insert sz 5-6 lm/rl 8mm is luxated when placed into the knee.The surgeon always fixes the inlay on the tibial plateau before implantation, it was fixed firmly and is luxated under load.The problem was fixed through revision and change of the insert on (b)(6) 2020.Initial surgery was performed on (b)(6) 2015.
 
Additional Manufacturer Narrative
H10: additional information in d7.H11: corrected information in b1, b2, b5 and h1.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that a journey uni insert dislocated when the patient went down on his knees.The primary surgery was done in (b)(6) 2015 and the revision was performed in (b)(6) 2020.The affected complaint device, used in treatment, was not returned for evaluation and it has been communicated that device is in patient's possession.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore, no medical assessment can be performed at this time.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.It was reported that the patient regularly performs kneeling work.Some potential causes of the reported event could include but are not limited to traumatic injury or overuse.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Event or Problem Description
It was reported that the journey uni tibial insert sz 5-6 lm/rl 8mm luxated when the patient went down on his knees.The surgeon always fixes the inlay to the tibial plateau before implantation, it was fixed firmly and it luxated under load.It has been communicated that the patient is a roofer and regularly performs kneeling work.The explanted insert is in patient's possession and further information will not become available.

Brand Name
JOURNEY UNI TIBINRT S5-6LM/RL8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10217809
Report Number1020279-2020-02857
Device Sequence Number11404315
Product Code HSX
UDI-Device Identifier03596010582201
UDI-Public03596010582201
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Model Number71422261
Device Catalogue Number71422261
Device Lot Number15BM11910
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer09/24/2020
12/16/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date09/24/2020
01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;